Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 11, NWS Gaylord, MI

May 30, 2008Charlevoix County, Cheboygan County, Otsego County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at May 30, 2008, 10:48 PM EDT for Charlevoix County, Cheboygan County, Otsego County, Michigan. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2008, 10:48 PM EDT (02:48 UTC)
Expired
May 30, 2008, 11:45 PM EDT
In force
57 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon

Counties Charlevoix County, MI, Cheboygan County, MI, Otsego County, MI

The radar

The NCL Michigan radar (KAPX), 41 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 11:08 PM EDTHAIL 0.25Boyne Falls, MI
May 30, 11:14 PM EDTHAIL 17 Ene Boyne Falls, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 2.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2008-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2008-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
262 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 310248
SVRAPX
MIC029-031-137-310345-
/O.NEW.KAPX.SV.W.0011.080531T0248Z-080531T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1048 PM EDT FRI MAY 30 2008

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEBOYGAN COUNTY IN NORTHERN LOWER MICHIGAN...
  OTSEGO COUNTY IN NORTHWEST LOWER MICHIGAN...
  CHARLEVOIX COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 1145 PM EDT

* AT 1041 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
  STORM WAS LOCATED NEAR BOYNE CITY...MOVING EAST AT 39 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WOLVERINE AROUND 1110 PM EDT...
  PICKEREL LAKE AROUND 1115 PM EDT...
  AFTON AROUND 1125 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4513 8504 4530 8507 4531 8502 4529 8501
      4528 8498 4529 8496 4529 8474 4535 8473
      4540 8442 4513 8437
TIME...MOT...LOC 0248Z 262DEG 34KT 4522 8490

$$
3 follow-up statements
000 
WWUS34 KAPX 310307
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1107 PM EDT FRI MAY 30 2008

MIC029-031-137-310345-
/O.CON.KAPX.SV.W.0011.000000T0000Z-080531T0345Z/
CHEBOYGAN MI-OTSEGO MI-CHARLEVOIX MI-
1107 PM EDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR CHARLEVOIX...OTSEGO AND CHEBOYGAN COUNTIES...

AT 1101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
7 MILES NORTHEAST OF BOYNE FALLS...OR 9 MILES EAST OF BOYNE CITY...
MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WOLVERINE AROUND 1115 PM EDT...
  PICKEREL LAKE AROUND 1120 PM EDT...
  AFTON AROUND 1125 PM EDT...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4513 8437 4513 8504 4518 8504 4528 8490
      4529 8474 4535 8473 4540 8442
TIME...MOT...LOC 0307Z 262DEG 34KT 4523 8470

$$
000 
WWUS34 KAPX 310332
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1131 PM EDT FRI MAY 30 2008

MIC029-310341-
/O.CAN.KAPX.SV.W.0011.000000T0000Z-080531T0345Z/
CHARLEVOIX MI-
1131 PM EDT FRI MAY 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR CHARLEVOIX COUNTY IS
CANCELLED...

LAT...LON 4513 8474 4528 8472 4533 8461 4537 8441
      4532 8441 4532 8440 4527 8440 4527 8439
      4513 8437
TIME...MOT...LOC 0331Z 270DEG 24KT 4521 8449

$$

MIC031-137-310345-
/O.CON.KAPX.SV.W.0011.000000T0000Z-080531T0345Z/
CHEBOYGAN MI-OTSEGO MI-
1131 PM EDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR OTSEGO AND CHEBOYGAN COUNTIES...

AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR PICKEREL LAKE...OR 14 MILES NORTHEAST OF GAYLORD...MOVING EAST
AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  THE PIGEON RIVER STATE FOREST

AT 1114 PM...HAIL UP TO ONE INCH IN DIAMETER WAS REPORTED 7 MILES 
EAST NORTHEAST OF BOYNE FALLS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4513 8474 4528 8472 4533 8461 4537 8441
      4532 8441 4532 8440 4527 8440 4527 8439
      4513 8437
TIME...MOT...LOC 0331Z 270DEG 24KT 4521 8449

$$
000 
WWUS34 KAPX 310345
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1144 PM EDT FRI MAY 30 2008

MIC031-137-310354-
/O.EXP.KAPX.SV.W.0011.000000T0000Z-080531T0345Z/
CHEBOYGAN MI-OTSEGO MI-
1144 PM EDT FRI MAY 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHERN OTSEGO AND 
SOUTHERN CHEBOYGAN COUNTIES WILL EXPIRE AT 1145 PM EDT...

AT 1144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM HAD WEAKENED
AND EXITED THE AREA. THE WARNING HAS THEREFORE BEEN ALLOWED TO
EXPIRE.

ADDITIONAL STRONG STORMS ARE MOVING THROUGH THE AREA. A SEVERE 
THUNDERSTORM WARNING REMAINS IN EFFECT FOR MUCH OF OTSEGO COUNTY. 
STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR ANY 
ADDITIONAL WARNINGS.

LAT...LON 4513 8474 4528 8472 4533 8461 4537 8441
      4532 8441 4532 8440 4527 8440 4527 8439
      4513 8437
TIME...MOT...LOC 0344Z 270DEG 24KT 4521 8437

$$


JZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 7:27 PM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, May 30, 7:27 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
727 PM EDT FRI MAY 30 2008

.DISCUSSION...EARLY UPDATE TO REMOVE THUNDER FROM THE FORECAST.
BEST INSTABILITY OVER THE LAST FEW HOURS HAS BEEN ACROSS
EASTERN WISCONSIN OUT AHEAD OF APPROACHING SURFACE COLD FRONT.
HOWEVER...SATELLITE IMAGERY INDICATES THAT CU FIELD IS ON THE
PATHETIC SIDE. THEREFORE DOWNSTREAM ACROSS NORTHERN MICHIGAN DO
NOT THINK THUNDER WILL BE AN ISSUE. MODELS DO DEVELOP SCATTERED
SHOWERS OUT AHEAD OF THE FRONT SO WILL STEER THE FORECAST IN THAT
DIRECTION.

SULLIVAN

&&

.AVIATION...SKIES HAVE PARTIALLY CLEARED ACROSS THE APN AND TVC.
MVFR CIGS REMAIN AT PLN AND THIS SHOULD CONTINUE OVER THE NEXT FEW
HOURS. SFC TROUGH/COLD FRONT EXPECTED TO PASS THROUGH THE REGION
LATE THIS EVENING BRINGING SOME SHOWER ACTIVITY TO THE TERMINAL
SITES. BEHIND THE TROUGH...LOWERING MVFR CIGS ANTICIPATED
OVERNIGHT FOLLOWED BY GRADUAL IMPROVEMENT SATURDAY.

&&

.PREV DISCUSSION... /ISSUED 430 PM EDT FRI MAY 30 2008/

DISCUSSION...SFC LOW CONTINUES TO SLOWLY DEEPEN OVER NRN MINNESOTA/
WESTERN LAKE SUPERIOR. SFC WARM FRONT HAS BEEN MAKING IT/S MOVE
NORTHWARD...ROUGHLY RUNNING FROM WESTERN UPPER MICHIGAN AND NOSING
DOWN INTO NRN LOWER MICHIGAN AS OF 20Z. SHOWER ACTIVITY ONCE AGAIN
INCREASED THIS AFTERNOON ACROSS THE SRN HALF OF THE CWA...APPARENTLY
TIED TO SECONDARY LOW LEVEL THETA-E SURGE ALONG THE WARM FRONT INTO
THE REGION. HOWEVER INSTABILITY ACROSS THE CWA REMAINS ANEMIC
AND STILL NO THUNDER TO BE HAD.

TONIGHT...MID LEVEL SHORT WAVE TROUGH EXPECTED TO DROP ACROSS THE
WESTERN GREAT LAKES WHILE BROAD SFC LOW TRACKS ACROSS NRN MICHIGAN.
WARM SECTOR OF THIS SYSTEM STILL INCHING INTO NRN LOWER MICHIGAN
LATE THIS AFTERNOON AND LOOKING TO BRING AN END TO THE CURRENT
SHOWER ACTIVITY OVER THE S/SE COUNTIES BY 6 PM AS WELL AS SOME LATE
AFTERNOON SUNSHINE. MEANWHILE UPSTREAM...MID LEVEL DRY SLOT AND
HEIGHT FALLS ASSOCIATED WITH THE APPROACHING SHORT WAVE NOW PRESSING
INTO THE REGION. DRYING/COOLING ALOFT IS PRODUCING SPOTTY THUNDER
FROM CENTRAL UPPER MICHIGAN DOWN INTO GREEN BAY AND NE WISCONSIN.
BUT BEEFIER CONVECTION STILL RESIDES ACROSS ILLINOIS INTO INDIANA
AND AT THIS JUNCTURE LOOKING TO STAY THAT WAY TONIGHT.

NONETHELESS...STILL WATCHING THE AREA UPSTREAM ACROSS CENTRAL AND
EASTERN WISCONSIN FOR LATE AFTERNOON THUNDERSTORM DEVELOPMENT...
ALONG DIFFERENTIAL HEATING BOUNDARY THATS BEEN SITTING THERE ALL
DAY. SBCAPE VALUES ON THE /WARM/ SIDE OF THE BOUNDARY RUNNING UP
AROUND 1000 J/KG ALTHOUGH THIS AREA APPEARS SOMEWHAT CAPPED AT THE
MOMENT. APPROACHING MID LEVEL HEIGHT FALLS MAY YET CHANGE THAT OVER
THE NEXT FEW HOURS ALLOWING SOME CONVECTION TO DEVELOP BY EARLY
EVENING. IF SO...SCATTERED SHOWER ACTIVITY AND PERHAPS A FEW
THUNDERSTORMS MAY YET ADVECT THROUGH NRN LOWER MICHIGAN THIS
EVENING. WILL SEE HOW IT GOES...BUT HAVE KEPT CHANCY POPS GOING IN
THE FORECAST TO COVER THIS IDEA.

SEVERE WEATHER...BELT OF STRONG WESTERLY FLOW ALOFT WILL LEAD TO
0-6KM BULK SHEAR VALUES RUNNING IN EXCESS OF 50 KNOTS THIS
EVENING...CERTAINLY SUPPORTIVE OF STRONG STORMS. BUT GIVEN THE
LACKLUSTER INSTABILITY OVER THE CWA...AND CURRENT CAPPED ENVIRONMENT
ACROSS THE LAKE...DOES NOT LOOK LIKE THINGS WILL COME TOGETHER FOR
ANY ORGANIZED SEVERE WEATHER THREAT. LATEST SPC DAY 1 OUTLOOK
REFLECTS THIS IDEA...AS THEY HAVE REMOVED ALL OF NRN MICHIGAN FROM A
SLIGHT RISK. WILL REFLECT THIS IDEA IN THE HAZARDOUS WEATHER OUTLOOK.

ADAM

LONG TERM (SATURDAY THROUGH FRIDAY)...SIGNS OF AT LEAST SOME
SUSTAINABLE EARLY SUMMER WARMTH (A LITTLE EARLY FOR THAT:) DURING
THE EXTENDED AS RATHER PROGRESSIVE NORTHERN STREAM FLOW PREVENTS
ANY SIGNIFICANT GREAT LAKES TROUGH AMPLIFICATION.
ACTUALLY...LOOKING EVEN FARTHER OUT...THINGS COULD GET RATHER
TOASTY VERY LATE IN THE PERIOD INTO NEXT WEEKEND WITH SIGNS THE
UPPER AIR PATTERN MAY ATTEMPT TO TRANSITION TO ONE MORE FAMILIAR
TO THE WARM SEASON...WITH DEVELOPMENT AND SUSTAINMENT OF SOUTHEAST
CONUS RIDGING AND SUBSEQUENT SOUTH TO SOUTHWEST FLOW OVER THE
LAKES REGION. OTHER GOOD NEWS (OF COURSE...DEPENDING ON ONES POINT
OF VIEW) IS PERIODIC RAIN CHANCES...FIRST OWNING TO NORTHERN
SHORTWAVES TRAVERSING THE AREA AND THEN POSSIBLE ESTABLISHMENT OF
SUSTAINED GULF MOISTURE FEED LATER NEXT WEEK. THUS...PRECIPITATION
CHANCES AND TEMPERATURE TRENDS REMAIN CENTER STAGE AS FORECAST
CONCERNS THROUGH THE PERIOD.

NOW...AFTER ALL THIS TALK ABOUT COMING WARMER WEATHER...STILL HAVE
TO DEAL WITH ONE MORE SLUG OF COOL AIR DROPPING SOUTHEAST OUT OF THE
NORTHERN PLAINS SATURDAY...WITH SOUTHERN EXTENT OF EASTERN ONTARIO
SHORTWAVE LEADING THE CHARGE. INHERITED GRIDS FEATURED A CHANCE OF
RAINS SHOWERS SATURDAY AND SEE NO REASON TO DEVIATE FROM THIS
THINKING AS WAVE AND SUBTLE SURFACE TROUGH INTERACT WITH LINGERING
LOW AND MID LEVEL MOISTURE. HOWEVER...DEVELOPMENT OF MID LEVEL WARM
TONGUE SHOULD KEEP SHOWERS LIGHT AND SCATTERED. DRYING POKING IN
FROM THE WEST SHOULD END THE SHOWER THREAT DURING THE AFTERNOON OVER
MOST WESTERN ZONES. TEMPERATURES A STRUGGLE BETWEEN CAA...CLOUD
COVER...AND STRENGTH OF TYPICAL DIURNAL TEMPERATURE RESPONSE. BASED
OFF RECENT HISTORY AND UPSTREAM TEMPERATURES STUCK IN THE 50S TO
LOWER 60S OVER NORTHERN MINNESOTA...HAVE GONE AHEAD AND CUT
TEMPERATURES A DEGREE OR TWO ACROSS THE BOARD. HIGH PRESSURE BUILDS
INTO THE AREA FOR THE REMAINDER OF THE WEEKEND...ENDING THE SHOWER
THREAT. ANOTHER SUBTLE TROUGH DOES MANAGE TO SWING THROUGH THE AREA
SUNDAY...BUT WITH MAINTENANCE OF MID LEVEL WARM TONGUE AND LACK OF
MOISTURE...WILL CONTINUE TO RUN WITH A DRY FORECAST. HIGH PRESSURE
REMAINS IN CONTROL THROUGH TUESDAY NIGHT...BRINGING WITH IT A SLOW
MODERATION IN TEMPERATURES AND DRY CONDITIONS.

BEING SUMMER AND NORTHERN MICHIGAN (NOT EXACTLY A CONVECTIVE HOT
SPOT)...LOOKED FOR REASONS TO REMOVE AS MUCH OF THE LOW CHANCE POPS
AS POSSIBLE FOR THE SECOND HALF OF THE WEEK (DID MANAGE TO REMOVE
TUESDAYS MENTION). UNFORTUNATELY...MODELS REMAIN INSISTENT OF A MID
LEVEL WAVE SLICING THROUGH/NEAR THE REGION DURING THE
MIDWEEK...FOLLOWED BY A STRONGER NORTHERN PLAINS WAVE AND
INCREASINGLY FAVORABLE WESTERN GULF OF MEXICO MOISTURE FEED.
HOWEVER...FEEL ALL PERIODS MENTIONED WILL NOT HAVE SHOWERS AND
STORMS...BUT WITH RECENT INSERTION INTO THE GRIDS AND NO HARD
EVIDENCE TO REMOVE THE THREAT...FELT BEST COURSE OF ACTION WAS TO
RUN WITH INHERITED FORECAST AND WAIT FOR SOME SEMBLANCE OF MODEL
CONSISTENCY ON EXACT TIMING OF INDIVIDUAL FEATURES. WARMING LOOKS TO
KICK INTO FULL GEAR AS WAA SURGES 850MB TEMPERATURES INTO THE MID
TEENS TO NEAR 20C BY LATER THURSDAY AND FRIDAY. CURRENT FORECAST HAS
TEMPERATURES IN THE MID TO UPPER 70S BOTH THURSDAY AND FRIDAY. IF
12Z ECMWF COMES TO FRUITION...SHOWING 850MB TEMPERATURES REACHING
23C ON FRIDAY WITH DEEP LAYER SOUTHWEST FLOW...THAN HIGHS ON FRIDAY
WOULD HAVE NO PROBLEM TOPPING 80 DEGREES (CONSERVATIVELY)...WHICH
WOULD BE A FIRST FOR MOST LOCATIONS THIS SPRING/EARLY SUMMER SEASON.

MSB

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...NONE.
LS...NONE.
&&
Hazardous weather outlook, May 30, 10:00 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
1000 PM EDT FRI MAY 30 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
311200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
100 PM EDT FRI MAY 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE ACROSS NORTHERN LOWER MICHIGAN
BETWEEN 10 PM AND 2 AM. THESE STORMS COULD REACH SEVERE LIMITS WITH
WINDS GUSTS TO 60 MPH AND HAIL TO 1 INCH IN DIAMETER POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS DURING THE TUESDAY NIGHT THROUGH
THURSDAY TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

AJS

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 9:57 PM EDTSpecial Marine WarningAPX63 min
May 30, 10:21 PM EDTSpecial Marine WarningAPX54 min
May 30, 10:36 PM EDTSevere Thunderstorm WarningAPXBenzie, Grand Traverse, Manistee54 min
May 30, 11:36 PM EDTSevere Thunderstorm WarningAPXOtsego39 min
May 31, 1:03 AM EDTSpecial Marine WarningAPX57 min
May 31, 4:24 AM EDTDense Fog AdvisoryAPX5 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.